Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Jan 21, 2020, 2:31 AM CST. It took effect at Jan 21, 2020, 6:00 PM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2020, 2:31 AM CST (08:31 UTC)
- In effect from
- Jan 21, 2020, 6:00 PM CST
- Expired
- Jan 22, 2020, 4:41 PM CST
- In force
- 23 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
811 WHUS73 KMKX 210831 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 231 AM CST Tue Jan 21 2020 ...STRONG GUSTY SOUTHWEST WINDS SETTING UP FOR LATER TODAY INTO WEDNESDAY... LMZ261-362-364-366-563-565-211630- /O.UPG.KMKX.GL.A.0007.200122T0300Z-200123T0300Z/ /O.NEW.KMKX.GL.W.0007.200122T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 231 AM CST Tue Jan 21 2020 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 PM CST WEDNESDAY... * WHAT...Southwest gales to 35 knots with gusts up to 40 kt and waves 7 to 12 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From 6 PM this evening to 9 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-211630- /O.NEW.KMKX.SC.Y.0011.200121T2200Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 231 AM CST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with some gusts to 30 knots possible. Waves 2 to 4 feet expected. * WHERE...Sheboygan to Port Washington WI, Port Washington to North Point Light WI, North Point Light to Wind Point WI and Wind Point WI to Winthrop Harbor IL. * WHEN...From 4 PM this afternoon to 4 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
356 WHUS73 KMKX 211449 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 849 AM CST Tue Jan 21 2020 LMZ261-362-364-366-563-565-212300- /O.CON.KMKX.GL.W.0007.200122T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 849 AM CST Tue Jan 21 2020 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM CST WEDNESDAY... * WHAT...Southwest gales to 35 knots with gusts up to 40 kt and waves 7 to 12 feet expected. * WHERE...North part of Lake Michigan, north of a line from Two Rivers WI to Manistee MI. * WHEN...From 6 PM this evening to 9 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-212300- /O.CON.KMKX.SC.Y.0011.200121T2200Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 849 AM CST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with some gusts to 30 knots possible. Waves 2 to 4 feet expected. * WHERE...Nearshore waters from Sheboygan WI to Winthrop Harbor IL. * WHEN...From 4 PM this afternoon to 4 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
321 WHUS73 KMKX 212037 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 237 PM CST Tue Jan 21 2020 LMZ261-362-364-366-563-565-220445- /O.CON.KMKX.GL.W.0007.200122T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 237 PM CST Tue Jan 21 2020 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM CST WEDNESDAY... * WHAT...Southwest gales to 35 knots with gusts up to 40 kt and waves 10 to 14 feet expected. * WHERE...North part of Lake Michigan, north of a line from Two Rivers WI to Manistee MI. * WHEN...From 6 PM this evening to 9 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-220445- /O.CON.KMKX.SC.Y.0011.200121T2200Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 237 PM CST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with some gusts to 30 knots possible. Waves 2 to 4 feet expected. Highest waves toward the open waters. * WHERE...Nearshore waters from Sheboygan WI to Winthrop Harbor IL. * WHEN...From 4 PM this afternoon to 4 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
150 WHUS73 KMKX 220229 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 829 PM CST Tue Jan 21 2020 LMZ261-362-364-366-563-565-221030- /O.CON.KMKX.GL.W.0007.000000T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 829 PM CST Tue Jan 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY... * WHAT...Southwest gales to 35 knots with gusts up to 40 knots. Waves 10 to 14 feet expected. * WHERE...Northern portions of Lake Michigan, north of a line from Two Rivers WI to Manistee MI. * WHEN...From 6 PM this evening to 9 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-221030- /O.CON.KMKX.SC.Y.0011.000000T0000Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 829 PM CST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with some gusts to 30 knots possible. Waves 2 to 4 feet expected. Highest waves toward the open waters. * WHERE...Nearshore waters from Sheboygan WI to Winthrop Harbor IL. * WHEN...From 4 PM this afternoon to 4 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
890 WHUS73 KMKX 220943 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 343 AM CST Wed Jan 22 2020 ...GUSTY WINDS AND HIGH WAVES TODAY.. LMZ261-362-364-366-563-565-221745- /O.CON.KMKX.GL.W.0007.000000T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 343 AM CST Wed Jan 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest gales to 35 knots, with gusts up to 40 knots this morning. Winds will gradually ease later today into tonight. Waves 10 to 14 feet subsiding to 7 to 10 feet by evening. * WHERE...Northern portions of Lake Michigan, north of a line from Two Rivers WI to Manistee MI. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-221745- /O.CON.KMKX.SC.Y.0011.000000T0000Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 343 AM CST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots with some gusts to 30 knots possible. Waves 2 to 4 feet expected. Highest waves toward the open waters. * WHERE...Nearshore waters from Sheboygan WI to Winthrop Harbor IL. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DDV
337 WHUS73 KMKX 221540 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 940 AM CST Wed Jan 22 2020 ...GUSTY WINDS AND HIGH WAVES TODAY... LMZ261-362-364-366-563-565-222300- /O.CON.KMKX.GL.W.0007.000000T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 940 AM CST Wed Jan 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 feet. * WHERE...Northern portions of Lake Michigan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-222200- /O.CON.KMKX.SC.Y.0011.000000T0000Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 940 AM CST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Waves 2 to 4 feet. * WHERE...Sheboygan WI to Winthrop Harbor IL * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wagner
807 WHUS73 KMKX 221544 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Milwaukee/Sullivan WI 944 AM CST Wed Jan 22 2020 ...GUSTY WINDS AND HIGH WAVES TODAY.. LMZ261-362-364-366-563-565-222300- /O.CON.KMKX.GL.W.0007.000000T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 944 AM CST Wed Jan 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 feet. * WHERE...Northern portions of Lake Michigan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-222200- /O.CON.KMKX.SC.Y.0011.000000T0000Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 944 AM CST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Southwest wind 15 to 25 knots with some gusts to around 30 knots possible. Waves 2 to 4 feet. * WHERE...Sheboygan WI to Winthrop Harbor IL * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wagner
382 WHUS73 KMKX 222151 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 351 PM CST Wed Jan 22 2020 LMZ643>646-222300- /O.EXP.KMKX.SC.Y.0011.000000T0000Z-200122T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 351 PM CST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds continue to weaken this afternoon. However, over the next hour or two, there still may be an occasionally gust to near 20 knots, but winds will be below advisory criteria by this evening. $$ LMZ261-362-364-366-563-565-230300- /O.CON.KMKX.GL.W.0007.000000T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 351 PM CST Wed Jan 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and waves 6 to 9 feet. * WHERE...Northern portions of Lake Michigan. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Wagner
939 WHUS73 KMKX 222241 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 441 PM CST Wed Jan 22 2020 LMZ261-362-364-366-563-565-222345- /O.CAN.KMKX.GL.W.0007.000000T0000Z-200123T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 441 PM CST Wed Jan 22 2020 ...GALE WARNING IS CANCELLED... Winds have decreased below gale force this afternoon, and gales are no longer expected for the remainder of the evening. Thus the Gale Warning has been cancelled early. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 20, 11:14 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Jan 20, 11:14 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1114 PM CST Mon Jan 20 2020
.UPDATE...
Fog has developed west of the area this evening, and while some
may still develop across southeastern Wisconsin, impacts are
looking to be increasingly minimal. Otherwise, a cold night is
ahead, with lows in the single digits away from the lake/MKE
metro.
&&
.AVIATION(06Z TAFS)...
Light and variable winds will prevail overnight before becoming
southwesterly on Tuesday. Expect some occasional gustiness by
Tuesday afternoon. LLWS will then develop Tuesday evening as a low
level jet pushes into the area.
Still watching the potential for some light fog to develop
overnight; if it does, it would mostly likely impact the Waukesha
and perhaps Madison terminals. Right now, chances for this taking
place are decreasing, but are not zero.
&&
.PREV DISCUSSION... (Issued 834 PM CST Mon Jan 20 2020)
MARINE...
Southwest winds will increase on Tuesday has high pressure moves
southeast of the lake. Gales will become possible Tuesday night
across the northern half of the lake, continuing through Wednesday
evening. A Gale Watch is in effect for the northern 1/3 or so of
the lake for this time.
For the nearshore, winds will begin to increase later tomorrow,
though will likely remain below Advisory levels until tomorrow
night. A Small Craft Advisory will likely eventually be needed
for late Tuesday night through Wednesday evening.
PREV DISCUSSION... (Issued 333 PM CST Mon Jan 20 2020)
SHORT TERM...
Tonight through Tuesday Night...Forecast Confidence is High.
The last of the low clouds are finally scattering out this
afternoon and skies should be clear tonight with high pressure
nosing in from the northern Plains. The only uncertainty is the
potential for some light fog to develop. Given low dewpoints and
dry air in place, opted to leave this out of the forecast. Temperatures
should fall into the single digits across southern WI tonight
with an expected inversion. Many models are leaning toward a
slightly warmer forecast, probably due to bias correction, so I
undercut the guidance.
Sunny skies will give way to mid level clouds moving in by Tuesday
evening. Highs tomorrow will be in the lower 20s, similar to
today. Lows Tuesday night will be more mild than tonight, with a
quick drop-off in the evening and then gradual warming overnight.
LONG TERM...
Wednesday and Wednesday Night...Forecast Confidence is Medium/High...
The next system is expected to start pushing in from the west
Wednesday along a frontal boundary with some influence from an upper
level shortwave. There remains some uncertainty with the timing as
the low pressure system pulls northeast but generally the western
half of the CWA should see some precipitation, likely snow. However,
accumulations are expected to remain light at this point.
Thursday Through Saturday...Forecast Confidence is Medium...
As the Wednesday system pulls out there may be a lull in the
precipitation as the next system pushes northeast Thursday into
Friday. There still remains plenty of uncertainty in this period
generally with the most of the uncertainty coming from inconsistency
across models in the forcing aloft. Mostly snow is expected for this
period but warmer temperatures may cause some mixed precip. The
system initially expected Friday night looks to have drifted
southeast in its track thus not impacting the CWA as much as
initially expected. However, there is still uncertainty in the
track of this system and we expect the track to continue to
change so we will continue to monitor how this system changes.
Sunday Through Monday...Forecast Confidence is Low...
Given the uncertainties in the system track Friday night into
Saturday, Sunday and Monday become very uncertain. Models show very
different solutions in the upper levels with vast differences in
forcing. Thus this period should become more clear as models begin
to more closely align as we get a better idea of what will happen
with the system Friday night into Saturday. However the period look
likely to remain dry at this point.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Tuesday evening through Wednesday evening for
LMZ261-362-364-366-563-565.
&&
Update...Boxell
Tonight/Tuesday and Aviation/Marine...Boxell
Tuesday Night through Monday...99Hazardous weather outlook, Jan 20, 8:34 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 834 PM CST Mon Jan 20 2020 WIZ046-047-051-052-056>060-062>072-220245- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 834 PM CST Mon Jan 20 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed. LMZ643>646-220245- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 834 PM CST Mon Jan 20 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Small Craft Advisory may be needed Tuesday night and Wednesday for breezy south to southwest winds. High waves may occur north of Port Washington. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220245- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 834 PM CST Mon Jan 20 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Breezy southwesterly winds will develop for Tuesday night into Wednesday evening. Gale force wind gusts will be possible over the northern one third of the open lake, and a Gale Watch is in effect for this time. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:34 PM CST | Gale Watch | MKX | 6 hr | |
| Jan 21, 2:31 AM CST | Small Craft Advisory | MKX | 37 hr | |
| Jan 21, 3:35 PM CST | River Flood Warning | MKX | Jefferson | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.